Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 240, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2010, 3:12 PM EDT for Catoosa County, Whitfield County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2010, 3:12 PM EDT (19:12 UTC)
- Expired
- Jul 26, 2010, 4:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Catoosa County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:20 PM EDT | TSTM WND DMG | 6 Nw Ringgold, GA | A LARGE TREE FELL ON A HOUSE ON STANLEY PARKWAY. ALSO PEA-SIZED HAIL WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS52 KFFC 261912
SVRFFC
GAC047-313-262000-
/O.NEW.KFFC.SV.W.0240.100726T1912Z-100726T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATOOSA COUNTY IN NORTHWEST GEORGIA
NORTHERN WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 400 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR RINGGOLD...MOVING NORTHEAST AT 5
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VARNELL AND COHUTTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS AND SMALL HAIL...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3500 8482 3498 8480 3492 8484 3490 8482
3489 8483 3478 8520 3484 8520 3485 8526
3488 8527 3500 8527
TIME...MOT...LOC 1912Z 236DEG 6KT 3496 8506
$$1 follow-up statement
220
WWUS52 KFFC 261927
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT MON JUL 26 2010
GAC047-313-262000-
/O.CON.KFFC.SV.W.0240.000000T0000Z-100726T2000Z/
WHITFIELD GA-CATOOSA GA-
327 PM EDT MON JUL 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CATOOSA AND NORTHERN WHITFIELD COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR SALEM...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VARNELL...COHUTTA AND BEAVERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3500 8482 3498 8480 3492 8484 3490 8482
3489 8483 3478 8520 3484 8520 3485 8526
3488 8527 3500 8527
TIME...MOT...LOC 1927Z 264DEG 13KT 3495 8506
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:55 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 26, 1:55 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT MON JUL 26 2010
.UPDATE...
ISOLATED SHOWERS HAVE CONTINUED ACROSS THIS MORNING...WITH THE
HINT OF A BOUNDARY ACROSS NORTH GEORGIA. ADDITIONAL SHOWERS HAVE
STARTED DEVELOPING IN THE NORTHEAST...AND CURRENT POPS LOOK
APPROPRIATE. FORECAST LOOKS TO BE ON TRACK. NO CHANGES ARE
EXPECTED AT THIS TIME. FORECAST TEMPS ARE CLOSE OR AT RECORD VALUES
IN SOME AREAS. HAVE INCLUDED CLIMATE SECTION BELOW FOR REFERENCE.
.CLIMATE...
RECORDS FOR JULY 26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1925 80 1904 76 2005 56 1911
1914 1936
KATL 98 1901 78 1890 77 2005 59 1911
KCSG 98 1993 82 1954 79 1983 66 1948
1983
KMCN 100 1993 80 1957 78 2005 68 2007
1957
1947
&&
.PREV DISCUSSION... /ISSUED 738 AM EDT MON JUL 26 2010/
SHORT TERM /TODAY THROUGH TUESDAY/...
HEAT ADVISORY EXTENDED TO COVER THE AREA SOUTH OF RMG-GVL FOR HEAT
INDICES OF 105 PLUS THIS AFTERNOON. THE HEAT ADVISORY WILL NEED TO
BE RE-EVALUATED FOR TUESDAY AS THE AREA E AND S OF MCN COULD AGAIN
SEE HEAT INDICES OF 105 PLUS.
WEAK COLD FRONT JUST TO THE N WILL HAVE TROUBLE GETTING FAR INTO GA
IF AT ALL. HOWEVER...ITS LOCATION COMBINED WITH ENHANCING SURFACE
LOW PRESSURE AREA OVER THE WESTERN CAROLINAS AND A TROUGH INTO
N-CENTRAL GA WILL AID IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS
THUNDERSTORMS TODAY WITH THE BEST AREA OVER N GA. PLENTY OF MOISTURE
AND INSTABILITY TO FUEL POTENTIALLY LARGE STORMS INTO TONIGHT.
UPPER RIDGE STILL OVER THE AREA FOR TUESDAY ALONG WITH A SURFACE
TROUGH ACROSS THE AREA. MOISTURE AND INSTABILITY AGAIN WILL COMBINE
FOR SCATTERED SHOWERS AND STORMS.
FORECAST HIGH TEMPERATURES 4-9 DEGREES ABOVE NORMAL TODAY AND NEAR
TO SLIGHTLY ABOVE NORMAL FOR TUESDAY. FORECAST LOW TEMPERATURES
RUNNING A FEW DEGREES ABOVE NORMAL TONIGHT AND TUESDAY
NIGHT.
OVERALL CONFIDENCE IS MODERATE.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE TREND CONTINUES FOR THE UPPER RIDGE TO DRIFT WEST THIS PERIOD
WITH A WEAK COLD FRONT TRYING TO ENTER THE STATE TOWARD WEEKS END.
ALL IN ALL IT LOOKS LIKE SUMMERTIME MAINLY DIURNAL CONVECTION
THROUGH THE PERIOD WITH TEMPERATURES RUNNING GENERALLY ABOVE NORMAL.
PREV DISCUSSION... /ISSUED 154 AM EDT MON JUL 26 2010/
AVIATION UPDATE...
A WEAK TROUGH OF LOW PRESSURE WILL MEANDER AROUND NORTH GA TODAY.
THIS COUPLED WITH A WEAK RIDGE ACROSS SOUTH GA WILL RESULT IN A
6-8KT WESTERLY WIND AT ATL TODAY. THE TROUGH WILL PROVIDE A FOCUS
FOR SCATTERED TO NUMEROUS TSTMS THIS AFTERNOON AND EVENING. HAVE
KEPT A TEMPO IN ATLANTA AREA TAFS BETWEEN 20Z AND 01Z. GUIDANCE
SUGGEST STORMS MAY LINGER WELL INTO THE EVENING HOURS...SO HAVE KEPT
CB IN TAFS UNTIL 06Z. OTHERWISE... VFR CIGS AND VISIBILITY WILL
PREVAIL THROUGH TONIGHT WITHOUT TSTM INFLUENCE.
//ATL CONFIDENCE...HIGH CONFIDENCE ON WINDS AND CLOUDS... BUT ONLY
MODERATE CONFIDENCE THAT TEMPO TSTM THREAT WILL AFFECT THE TAF SITES
THIS AFTERNOON AND EVENING. /41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 99 74 92 73 94 / 50 60 40 30 30
ATLANTA 94 76 91 75 92 / 50 50 40 30 30
BLAIRSVILLE 90 73 85 70 88 / 60 60 60 40 30
CARTERSVILLE 93 73 92 71 93 / 60 40 50 30 30
COLUMBUS 98 75 95 74 95 / 30 30 30 30 30
GAINESVILLE 95 75 90 74 92 / 60 60 50 30 30
MACON 98 75 95 74 96 / 30 30 30 30 30
ROME 95 73 94 72 94 / 60 40 50 30 30
PEACHTREE CITY 95 73 92 71 93 / 40 40 30 30 30
VIDALIA 100 77 98 76 97 / 30 30 30 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FLOYD...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.
&&
31Hazardous weather outlook, Jul 26, 4:15 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 AM EDT MON JUL 26 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 415 AM EDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE...MAINLY THIS AFTERNOON AND EVENING. ALSO...DANGEROUSLY HIGH HEAT INDEX VALUES ARE EXPECTED FOR MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN PARKED ACROSS NORTH GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING... HEAVY RAINFALL... SMALL HAIL AND WIND GUSTS TO 45 MPH. .OTHER HAZARDS... HEAT INDEX VALUES OF 105 TO 110 ARE POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE HIGH HEAT INDEX VALUES...SEE THE LATEST HEAT ADVISORY STATEMENT. .DISCUSSION... CAPES WILL INCREASE TO AROUND 2500 THIS AFTERNOON WITH LIFTED INDEX VALUES OF -2 TO -4 EXPECTED. THIS COMBINED WITH AN INFLUX OF TROPICAL MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING DURING AFTERNOON HEATING. THE GREATER STORM COVERAGE IS EXPECTED TO BE GENERALLY NORTH OF A LA GRANGE TO MONTICELLO TO WARRENTON LINE WHERE A TROUGH OF LOW PRESSURE WILL HELP TO PROVIDE A FOCUS. ALTHOUGH WEAK HIGH PRESSURE ALOFT SHOULD HINDER SEVERE THUNDERSTORM DEVELOPMENT...A FEW STORMS MAY BECOME STRONG... WITH GUSTY WINDS... SMALL HAIL...AND FREQUENT LIGHTNING. SLOW MOVING STORMS COULD ALSO RESULT IN LOCALLY HEAVY RAINFALL... RESULTING IN MINOR FLOODING OF LOW LYING...FLOOD PRONE AREAS. THE THUNDERSTORM THREAT SHOULD DIMINISH BY LATE EVENING WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 26, 2:22 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 222 PM EDT MON JUL 26 2010 GAZ076-086-261845- 222 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL AND JEFFERSON COUNTIES UNTIL 245 PM EDT... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SUMMERTOWN. THE THUNDERSTORMS WERE NEARLY STATIONARY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS EMANUEL AND JEFFERSON COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MODOC...DELLWOOD... CANOOCHEE...TWIN CITY...GARFIELD...SWAINSBORO...THREE POINTS... BLUNDALE...SUMMERTOWN AND WADLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 2:26 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 226 PM EDT MON JUL 26 2010 GAZ038-039-051-261900- 226 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN TALIAFERRO...WILKES AND OGLETHORPE COUNTIES UNTIL 300 PM EDT... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTERS GROVE...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TALIAFERRO...WILKES AND OGLETHORPE COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CENTERVILLE...CELESTE... RAYLE...CARTERS GROVE...PHILOMATH...LYNEVILLE...TYRONE...ALEXANDER STEPHENS PARK...LUNDBERG...ROCKY CREEK FIRE DEPT....FICKLIN... AONIA...WASHINGTON AND RAYTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 2:47 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 247 PM EDT MON JUL 26 2010 GAZ001>005-261945- 247 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DADE... WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 345 PM EDT... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES NORTH OF GRAYSVILLE TO 11 MILES NORTH OF ROSSVILLE IN TENNESSEE...MOVING SOUTHEAST TOWARDS NORTH GEORGIA AT 10 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ALONG THE GEORGIA BORDER...NEAR WILDWOOD AND RINGGOLD. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOOKER...MORGANVILLE...NEW ENGLAND...TRENTON...WILDWOOD... LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...ROSSVILLE...LAKEVIEW... FAIRVIEW...SALEM...CISCO...GREGORY...TENNGA AND VARNELL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 2:54 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 PM EDT MON JUL 26 2010 GAZ035-037-047-261945- 254 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN WALTON...OCONEE AND BARROW COUNTIES UNTIL 345 PM EDT... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT YARGO STATE PARK...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WALTON...OCONEE AND BARROW COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOLD SPRINGS...COUNTY LINE...WINDER...CARL...FORT YARGO STATE PARK...NICHOLASVILLE... RUSSELL...BETHLEHEM...BETHLEHEM...CAMPTON...GRATIS...MOUNT VERNON AND STATHAM. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 2:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT MON JUL 26 2010 GAZ038-039-050-051-062-261945- 257 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN WARREN...TALIAFERRO...GREENE...WILKES AND OGLETHORPE COUNTIES UNTIL 345 PM EDT... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MAXEYS TO LYNEVILLE. THE LINE OF THUNDERSTORMS WERE NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WARREN...TALIAFERRO...GREENE...WILKES AND OGLETHORPE COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CARTERS GROVE...STEPHENS...PHILOMATH...MAXEYS...HUTCHINGS...TYRONE... JACKSONVILLE...ROBINSON...LYNEVILLE...ALEXANDER STEPHENS PARK... CRAWFORDVILLE...DANIEL SPRINGS...PENFIELD...WOODVILLE AND UNION POINT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 3:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT MON JUL 26 2010 GAZ005-007-261930- 303 PM EDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN GILMER AND MURRAY COUNTIES UNTIL 330 PM EDT... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOUNTAINTOWN...MOVING NORTHWEST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GILMER AND MURRAY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAILS CREEK...MOUNTAINTOWN...RAMHURST... FORT MOUNTAIN STATE PARK...CHATSWORTH...ETON...CONASAUGA LAKE... CRANDALL...SUMAC...CISCO AND GREGORY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:07 AM EDT | Flash Flood Warning | FFC | Coweta | 6 hr |
| Jul 26, 1:47 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer | 43 min |
| Jul 26, 2:11 PM EDT | Flash Flood Warning | FFC | Dawson, Gilmer | 3 hr |
| Jul 26, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison | 48 min |
| Jul 26, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 40 min |
| Jul 26, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 49 min |
| Jul 26, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 46 min |
| Jul 26, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 49 min |
| Jul 26, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 43 min |
| Jul 26, 6:31 PM EDT | Flash Flood Warning | FFC | Gwinnett | 4 hr |
| Jul 26, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.